I am currently taking valacyclovir for Shingles. It's been 5 days since I've first started the pills and my pain has increased. I just have a bumpy rash, no blisters and I caught it early. Should my pain be increasing at this point in the treatment?
It can. Valcyclovir helps to halt the virus but it may not help much with the pain. Shingles is extremely painful. Talk to your physician, you may need some pain medication briefly to help you tolerate the pain.
Your dr should order gabapentin for you also. Plus the pain med. Anti virals aren't going to do anything for the symptoms you already have. I just had shingles. I was on gabapentin and had pain meds and still had pain, I took my anti viral and it stopped it, but I still had the pain. My pain dr injected around the area and my pain was gone.
- Valacyclovir Information for Consumers
- Valacyclovir Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valacyclovir (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 May 2012 • 6 answers
Updated 13 Jan 2017 • 4 answers
Updated 24 May 2012 • 2 answers
Skin Rash - Is it possible to have a shingles rash all over body, legs and arms Husband had shingles
Posted 31 Mar 2016 • 1 answer
Posted 26 Mar 2019 • 0 answers